MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS
Catalog Number 03.632.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was no known reported patient involvement associated with the complained event.Date of event is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A device history record review was performed for part #03.632.401, lot #9492779: manufacturing site: (b)(4), manufacturing date: june 26, 2015: no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of a stardrive screwdriver was found broken off during inspection of the set.There was no patient or surgical involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the returned driver was examined and the complaint condition was able to be confirmed as the driver tip was found to be broken; fragment not returned (approximately 3.5mm tall x 4.5mm diameter).No definitive root cause was able to be determined; the failure mode is consistent with incorrect technique/application of excessive force.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, drawing review and complaint history review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.Per the technique guide, the straight tip t25 driver-long (03.632.401) is one of four t25 driver shafts intended to be utilized in final locking tap tightening for the matrix system (03.632.002, 03.632.072, 03.632.400 and 03.632.401).Proper technique includes the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The following caution is noted: ¿never use fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used when using any of the stardrive shaft options breakage of the driver may occur and could potentially harm the patient.¿ relevant drawings for the returned instrument were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.A device history review was performed for the returned instrument¿s lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined; the failure mode is consistent with incorrect technique/application of excessive force.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Catalog and udi number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device part #03.632.401, lot #9324003.Manufacturing location: (b)(6).Date of manufacture: february 20,2015 the review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6167464
Report Number3003875359-2016-10647
Device Sequence Number13465871
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924(10)9492779
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.401
Device Lot Number9324003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/04/2017
01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1